Advanced Search
Article Contents
Article Contents

Unique global solution of an initial-boundary value problem to a diffusion approximation model in radiation hydrodynamics

Abstract Related Papers Cited by
  • The governing equations in radiation hydrodynamics are derived from the conservation laws for macroscopic quantities, which have to be coupled with a radiative transfer equation to account for the radiative effects. In the present paper, we work with a mathematical model for the diffusion approximation of radiation hydrodynamics in the simplified framework of 1-D flows. We prove the existence, uniqueness and regularity of global solutions to an initial-boundary value problem with large data. The existence of global solution is proved by combining the local existence theorem with the global a priori estimates, which are considerably complicated and some new ideas and techniques are thus required. Moreover, it is shown that neither shock waves nor vacuum and concentration in the solution are developed in a finite time although there is a complex interaction between photons and matter.
    Mathematics Subject Classification: 76N10, 78A40.


    \begin{equation} \\ \end{equation}
  • [1]

    J. W. Bond, K. M. Watson and J. A. Welch, Atomic Theory of Gas Dynamics, Addison-Wesley, Rewading, Massachusetts, 1965.


    C. Buet and B. Després, Asymptotic analysis of fluid models for the coupling of radiation and hydrodynamics, J. Quant. Spectrosc. Radiat. Transfer, 85 (2004), 385-418.doi: 10.1016/S0022-4073(03)00233-4.


    J. I. Castor, Radiation Hydrodynamics, Cambridge University Press, 2004.doi: 10.1017/CBO9780511536182.


    G.-Q. Chen and D. Wang, Global solutions of nonlinear magnetohydrodynamics with large data, J. Diff. Eqns., 182 (2002), 344-376.doi: 10.1006/jdeq.2001.4111.


    A. Dedner and C. Rohde, Numerical approximation of entropy solutions for hyperbolic integro-differential equations, Numer. Math., 97 (2004), 441-471.doi: 10.1007/s00211-003-0502-9.


    A. Dedner and C. Rohde, FV-schemes for a scalar model problem of radiation magneto-hydrodynamics, in Finite Volumes for Complex Applications III (eds. R. Herbin and D. Kröner), Hermes Science Publications, 2002, 165-172.


    B. Ducomet and E. Feireisl, On the dynamics of gaseous stars, Arch. Rational Mech. Anal., 174 (2004), 221-266.doi: 10.1007/s00205-004-0326-5.


    B. Ducomet and E. Feireisl, The equation of magnetohydrodynamics: On the interation between matter and radiation in the evlution of gaseous stars, Comm. Math. Phys., 266 (2006), 595-629.doi: 10.1007/s00220-006-0052-y.


    B. Ducomet, E. Feireisl and S. Necasova, On a model in radiation hydrodynamics, Ann. Inst. H. Poincar Anal. Non Linaire, 28 (2011), 797-812.doi: 10.1016/j.anihpc.2011.06.002.


    B. Ducomet and A. Zlotnik, Lyapunov functional method for 1-D radiative and reactive viscous gas dynamics, Arch. Rational Mech. Anal., 177 (2005), 185-229.doi: 10.1007/s00205-005-0363-8.


    Th. Goudon and P. Lafitte, A coupled model for radiative transfer: Doppler effects, equilib- rium and non equilibrium diffusion asymptotics, SIAM Multiscale Model. Simul., 4 (2005), 1245-1279.doi: 10.1137/040621041.


    D. Gilbarg and N. S. Trudinger, Elliptic Partial Equations of Second Order, Springer, Berlin, 1994.


    K. Hamer, Nonlinear effects on the propagation of sound waves in a radiating gas, Quart. J. Mech. Appl. Math., 24 (1971), 155-168.


    M. A. Heaslet and B. S. Baldwin, Predictions of the structure of radiation-resisted shock waves, Phys. Fluids, 6 (1963), 781-791.doi: 10.1063/1.1706814.


    E. Hopf, Mathematical Problems of Radiative Equilibrium, Stechert-Hafner, New York, 1964.


    S. Jiang, F. Xie and J. W. Zhang, A global existence result in radiation hydrodynamics, in Industrial and Applied Mathematics in China, Series in Contemporary Applied Mathematics, 10, High Edu. Press and World Scientific. Beijing, Singapore, 2009, 25-48.


    S. Kawashima and S. Nishibata, A singular limit for hyperbolic-elliptic coupled systems in radiation hydrodynamics, Indiana Univ. Math. J., 50 (2001), 567-589.doi: 10.1512/iumj.2001.50.1797.


    S. Kawashima and S. Nishibata, Shock waves for a model system of the radiating gases, SIAM J. Math. Anal., 30 (1999), 95-117.


    S. Kawashima and Y. Tanaka, Stability of rarefaction waves for a model system of a radiating gas, Kyushu J. Math., 58 (2004), 211-250.doi: 10.2206/kyushujm.58.211.


    A. V. Kazhikhov and V. V. Shelukhin, Unique global solution with respect to time of initial bounday value problems for one-dimensional equations of a viscous gas, J. Appl. Math. Mech., 41 (1977), 273-282.


    R. Kippenhahn and A. Weigert, Stellar Structure and Evolution, Springer Verlag, Berlin-Heidelberg, 1994.


    C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Diff. Eqns., 190 (2003), 439-465.doi: 10.1016/S0022-0396(02)00158-4.


    G. M. Lieberman, Second Order Parabolic Differential Equations, Word Scientific Publishing Co. Pte. Ltd., 1996.doi: 10.1142/3302.


    C. Lin, J. F. Coulombel and Th. Goudon, Shock profiles for non equilibrium radiating gases, Physica D, 218 (2006), 83-94.doi: 10.1016/j.physd.2006.04.012.


    H. Liu and E. Tadmor, Critical thresholds in a convolution model for nonlinear conservation laws, SIAM J. Math. Anal., 33 (2001), 930-945.doi: 10.1137/S0036141001386908.


    D. Mihalas and B. Weibel-Mihalas, Foundations of Radiation Hydrodynamics, Oxford University Press, 1984.


    T. Nagasawa, On the one-dimensional motion of the polytropic ideal gas non-fixed on the boundary, J. Diff Eqns., 65 (1986), 49-67.doi: 10.1016/0022-0396(86)90041-0.


    S. Nishibata, Asymptotic behavior of solutions to a model system of a radiating gas with discontinuous initial data, Math. Models Methods Appl. Sci., 10 (2000), 1209-1231.doi: 10.1142/S0218202500000598.


    G. C. Pomraning, The Equations of Radiation Hydrodynamics, Pergamon Press, 1973.


    S. S. Penner and D. B. Olfe, Radiation and Reentry, Academic Press, New York, 1968.


    C. Rohde and F. Xie, Global Existence and blowup phenomenon for a 1D radiation hydrodynamics model problem, Math. Methods Appl. Sci., 35 (2012), 564-573.doi: 10.1002/mma.1593.


    C. Rohde and W.-A. Yong, The nonrelativistic limit in radiation hydrodynamics: I. Weak entropy solutions for a model problem, J. Diff. Eqns., 234 (2007), 91-109.doi: 10.1016/j.jde.2006.11.010.


    D. H. Sampson, Radiative constributions to energy and momentum transport in a gas, Interscience, New York, 1965.


    P. Secchi, On the motion of gaseous stars in the presence of radiation, Commu. PDE, 15 (1990), 185-204.doi: 10.1080/03605309908820683.


    V. A. Solonnikov and A. V. Kazhikhov, Existence theorems for the equations of motion of a compressible viscous fluid, Ann. Rev. Fluid Mech., 13 (1981), 79-95.doi: 10.1146/annurev.fl.13.010181.000455.


    R. N. Thomas, Some Aspects of Non-Equilibrium Thermodynamics in the Presence of a Radiation Field, University of Colorado Press, Boulder, Colorado, 1965.


    M. Umehara and A. Tani, Global solution to the one-dimensional equations for a self- gravtating viscous radiative and reactive gas, J. Diff. Eqns., 234 (2007), 439-463.doi: 10.1016/j.jde.2006.09.023.


    Y. B. Zeldovich and Y. P. Raizer, Phsics of shock waves and high-temperture hydrodynamic phenomenon, Academic Press, 1966.


    X. Zhong and S. Jiang, Local existence and finite time blow-up in multidimensional radiation hydrodynamics, J. Math. Fluid Mech., 9 (2007), 543-564.doi: 10.1007/s00021-005-0213-3.

  • 加载中

Article Metrics

HTML views() PDF downloads(138) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint